Evidence map›Paper›PMID 39350912›Full record

ArticleClinical case reports2024

Terlipressin-induced skin necrosis in cirrhotic patients-A case report and comprehensive literature review.

Ashraf I Ahmed, Muhammad Zain Kaleem, Shahem Abbarh, Haider Hussein Barjas, Abdellatif Ismail, Mhd Kutaiba Albuni, Bisher Sawaf

Abstract read
In one paragraph

Article in Clinical case reports, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors.

Ashraf I AhmedCollege of Medicine, QU Health, Qatar University Doha Qatar.ORCID https://orcid.org/0000-0002-4019-1185
Muhammad Zain KaleemCollege of Medicine, QU Health, Qatar University Doha Qatar.
Shahem AbbarhDepartment of Internal Medicine Hamad Medical Corporation Doha Qatar.
Haider Hussein BarjasDepartment of Internal Medicine Hamad Medical Corporation Doha Qatar.ORCID https://orcid.org/0000-0002-6472-648X
Abdellatif IsmailDepartment of Internal Medicine University of Maryland Medical Center-Midtown Campus Baltimore Maryland USA.
Mhd Kutaiba AlbuniDepartment of Internal Medicine Trihealth Good Samaritan Hospital Cincinnati Ohio USA.
Bisher SawafDepartment of Internal Medicine Hamad Medical Corporation Doha Qatar.ORCID https://orcid.org/0000-0001-6751-619X

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Key Clinical Message: The occurrence of terlipressin-induced skin necrosis in cirrhotic patients is a rare but serious adverse event that warrants further investigation. Clinicians should be aware of this potential complication in cirrhotic patients receiving terlipressin therapy and closely monitor for any signs of skin necrosis. Early recognition and prompt intervention are crucial in preventing further complications and improving patient outcomes. Further research is needed to better understand the risk factors associated with terlipressin-induced skin necrosis and to develop effective preventive strategies. Overall, healthcare providers should exercise caution when prescribing terlipressin to cirrhotic patients, weighing the potential benefits against the risks of this rare but significant adverse event. Abstract: Terlipressin is commonly used to manage conditions related to portal hypertension, such as hepatorenal syndrome and esophageal variceal bleeding. Despite its therapeutic benefits, terlipressin can rarely lead to severe ischemic complications involving the skin vasculature, known as terlipressin-induced skin necrosis. We present a 50-year-old male with cirrhosis and acute variceal bleeding who developed skin necrosis following terlipressin administration. We performed a comprehensive review of the literature by analyzing 18 case reports/case series comprising 22 cirrhotic patients with terlipressin-induced skin necrosis. Among these individuals, we found a mean age of 51 years with a male predominance (78%). Further analysis showed that the onset of skin necrosis ranged from 2 to 5 days post-terlipressin initiation, with bolus administration being predominant (85.7%). The underlying pathophysiological mechanisms of terlipressin-induced skin ischemia are still elusive but primarily attributed to the vasoconstrictive and thrombogenic effects. Management involves terlipressin discontinuation and supportive care. Physicians should be aware of this potential complication in patients receiving terlipressin and closely observe for any signs of skin rash.

Indexed as

esophageal variceal bleedesophageal variceshepatorenal syndromeskin necrosisterlipressinupper gastrointestinal bleeding

Identifiers

PMID39350912
PMCPMC11439737

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.